Missouri, 2006

Damaging Wind in Missouri, June 16, 2006

June 16, 2006 · NWS SGF · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 16, 2:19 PM CST, 2 hours 6 minutes earlier.

Area forecast discussion, Jun 16, 2:19 PM CST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
319 PM CDT FRI JUN 16 2006

.DISCUSSION...

THE LOOSE JUICE APPEARS TO BE IN A HURRY TO SCRAMBLE NORTHWARD INTO
THE OZARKS TODAY WITH GOES SOUNDER IMAGERY INDICATING PRECIPITABLE
WATER VALUES ALREADY APPROACHING 1.25 INCHES OVER THE OZARKS. THE
INCREASING LOW LEVEL MOISTURE AND HOT TEMPERATURES HAVE EFFECTIVELY
ELIMINATED THE REMAINING CONVECTIVE INHIBITION WHILE MID/UPPER LEVEL
MOISTURE CONTINUES TO STREAM IN FROM THE SOUTH ALLOWING FOR ISOLATED
CONVECTION TO DEVELOP THIS AFTERNOON.

CONVECTION HAS BECOME FAIRLY WIDESPREAD TO OUR SOUTH ACROSS ARKANSAS
IN ASSOCIATION WITH THE APPROACHING UPPER LOW. AS UPPER LOW OVER THE
ARKLATEX CONTINUES TO LIFT NORTHWARD TONIGHT LOOK FOR FORCING IN
ADVANCE OF THIS FEATURE COMBINED WITH MODEST THETA E ADVECTION TO
SUPPORT A CONTINUATION OF SOME SHOWER/THUNDERSTORM ACTIVITY WITH
THIS FEATURE EVEN AFTER SUNSET. WORRIED THAT LOW END CHANCE POPS MAY
END UP BEING A BIT CONSERVATIVE TONIGHT SO WILL TAKE A LAST MINUTE
LOOK AT RADAR TRENDS AND 18Z DATA TO MAKE A FINAL DECISION.

FAIRLY UNSETTLED PATTERN SHOULD CONTINUE OVER THE WEEKEND AS TX
UPPER LOW SETTLES INTO THE SOUTHERN PLAINS SETTING UP A DEEP
SOUTHERLY FETCH AND USHERING IN SOME OF THE BEST MOISTURE OF THE
SEASON INTO THE REGION. SEASONABLY COOL MID LEVEL TEMPS AND SUBTLE
IMPULSE ROTATING AROUND THE UPPER LOW WILL SET THE STAGE FOR FAIRLY
WIDESPREAD SHRA/TSRA ACTIVITY. WITH UPPER LOW OVER TX SHEARING OUT
AND LIFTING NORTHWARD ITS LOOKING LIKE ACTIVITY TOMORROW SHOULD BE
FAIRLY WIDESPREAD KEEPING HEATING TO A MINIMUM AND LIKELY LIMITING
OUR SEVERE THREAT. SHOULD WE GET MORE HEATING THAN EXPECTED THEN
POTENTIAL WOULD EXIST FOR ISOLATED PULSE SEVERE WITH DAMAGING
DOWNBURSTS. HIGH PRECIPITABLE WATER VALUES SHOULD SET THE STAGE FOR
VERY EFFICIENT RAIN PRODUCERS SO LOCALLY HEAVY RAINFALL TOTALS ARE A
GOOD BET.

SUNDAY ITS HARDER TO FIND A KEY FEATURE TO HANG OUR HAT ON BUT
GENERAL SYNOPTIC PATTERN WILL BE UNCHANGED SO CONTINUED WIDELY
SCATTERED TO SCATTERED MAINLY AFTERNOON/EVENING CONVECTION EXPECTED.
AT THIS POINT IT LOOKS LIKE WE HAVE A BETTER CHANCE OF SEEING SOME
SUNSHINE AND HEATING SUNDAY SO PULSE SEVERE THREAT MAY BE A BIT
HIGHER. UPPER LOW/MID LEVEL SHEAR AXIS WILL SLOWLY SHIFT EASTWARD
WITH MAIN CONVECTIVE THREAT MONDAY OVER OUR EASTERN CWA WITH
PROBABLY LOWER COVERAGE THAN OVER THE WEEKEND.

NOT MANY CHANGES NEEDED TO GOING EXTENDED GRIDS. GFS/ECMWF BOTH
INDICATE THAT THERE WILL BE SOME WEAKNESS IN THE UPPER RIDGE
MEANDERING AROUND THE SOUTHERN PLAINS. WHEREVER THIS WEAKNESS SETS
UP SEEMS LIKELY THAT THERE WILL BE AT LEAST SOME ISOLATED PM
SHRA/TSRA SO DID NUDGE POPS UP TO SCHC IN GRIDS BUT BELOW
MENTIONABLE THRESHOLDS STILL FOR TEXT PRODUCTS. TEMPERATURES SHOULD
REMAIN NEAR/SLIGHTLY ABOVE AVERAGE NEXT WEEK.

IZZI

&&

.AVIATION...
FOR THE 18Z TAF PACKAGE...VFR CONDITIONS EXPECTED FOR THE NEXT 12 TO
18 HOURS. PRIMARY CONCERN OVER THIS AFTERNOON WILL BE CONTINUED
GUSTY SOUTHERLY WINDS. EXPECT SUSTAINED WINDS AROUND 15KTS AND GUSTS
UP TO 25KTS. LATEST VIS IMAGERY DETECTING A DEVELOPING STRATOCU
FIELD...THE BASES OF WHICH SHOULD SETTLE AROUND 5KFT. BY TONIGHT...
ANOTHER LLJ OF 35KTS WILL BE JUST OFF THE DECK. WITH SFC WINDS
REMAINING AT OR JUST ABOVE 10KTS...NOT SURE LLWS WILL BE A MAJOR
ISSUE AND WILL ALLOW SUBSEQUENT FORECASTS TO MONITOR THIS POTENTIAL.

FINAL CONCERN WILL BE CONVECTIVE DEVELOPMENT FOR SATURDAY. MOISTURE
INCOMING FROM THE SOUTH...AND LIFT SLIDING IN FROM THE WEST WILL
CONVERGE ON THE REGION MUCH OF SATURDAY. AT THIS POINT HAVE
INTRODUCED THE POTENTIAL WITH VCTS AT BOTH THE JLN AND SGF
AERODROMES. SCATTERED TO NUMEROUS SHRA/TSRA ARE EXPECTED ACROSS
EXTREME SE KS AND THE MO OZARKS...MOST LIKELY JUST BEYOND THE END OF
THIS TAF PERIOD

GAGAN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Jun 16, 1:29 PM CST, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
229 PM CDT FRI JUN 16 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-171100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
229 PM CDT FRI JUN 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS SOUTH
  CENTRAL MISSOURI THIS AFTERNOON AND WILL CONTINUE INTO THIS
  EVENING. AT THIS TIME...THESE THUNDERSTORMS ARE NOT EXPECTED TO BE
  SEVERE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

 A VERY MOIST AND POTENTIALLY UNSTABLE AIRMASS WILL SPREAD INTO
 EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS TONIGHT.  THIS
 WILL SET THE STAGE FOR THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS
 THROUGH THE WEEKEND AND EARLY INTO NEXT WORK WEEK.

 THE GREATEST CHANCES FOR THUNDERSTORMS WILL BE DURING THE AFTERNOON
 HOURS OF SATURDAY AND SUNDAY...AS DAYTIME HEATING INTERACTS WITH
 THE MOIST AIRMASS AND CREATES INSTABILITY. THERE IS STILL SOME
 UNCERTAINTY AS TO WHETHER OR NOT ENOUGH BREAKS IN THE CLOUD COVER
 WILL EXIST TO DESTABILIZE THE ATMOSPHERE SUFFICIENTLY FOR STRONG
 TO SEVERE STORMS. IF SEVERE STORMS DO DEVELOP...WIND GUSTS IN
 EXCESS OF 60 MPH WILL BE THE PRIMARY HAZARD.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CRAMER/CLAYCOMB

In the hours before

Special weather statement, Jun 16, 4:09 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
509 PM CDT FRI JUN 16 2006

MOZ096-162245-
DOUGLAS-
509 PM CDT FRI JUN 16 2006

...SIGNIFICANT WEATHER ALERT FOR DOUGLAS COUNTY UNTIL 545 PM CDT...

AT 502 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTH OF AVA...AND MOVING NORTH AT 15
MPH.

THIS STORM WILL BE...
  NEAR AVA BY 520 PM CDT.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

TERRY

The radar

The Springfield radar (KSGF), 71 km away, was scanning. The volume nearest the first event began at 22:26 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Douglas

When
June 16, 4:25 PM CST
Where
Douglas County, 5 mi N of Ava
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
37.017, -92.650

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516410.